MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408646
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3, b6: dates are estimated.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed in the 80% stenosed lesion in the proximal left anterior descending artery.The dragonfly catheter was stuck in the guide catheter.The catheter could not be delivered to the distal vessel because resistance with the guide catheter was felt during advancement and resistance with the guide catheter was felt when attempting to remove the catheter.The procedure was successfully completed with intravascular ultrasound (ivus).There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned devices.The reported difficulty advancing and removing the catheter were unable to be confirmed due to the device condition; however, damage to the catheter (kinked sheath) was observed which is consistent with the reported event.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A query of the complaint handling database for the reported lot was performed and revealed there is no indication of a lot level quality product issue.The investigation determined that the insertion and withdrawal difficulties were likely related to circumstances of the procedure.The catheter sheath was noted to have multiple kinks in the distal region.It is likely that the noted kinks to the catheter sheath affected the user¿s ability to advance and withdraw the catheter.The returned catheter was able to be fully inserted into a 6fr guide catheter, as expected and without anomaly.It could also be that the incorrect guide catheter size was used, however this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17608095
Report Number2024168-2023-09223
Device Sequence Number17997307
Product Code DQO
UDI-Device Identifier00183739000654
UDI-Public00183739000654
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Catalogue NumberC408646
Device Lot Number8960027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown